Journal of Statistical Theory and Applications

Volume 17, Issue 1, March 2018, Pages 122 - 135

Estimating the parameters of Lomax distribution from imprecise information

Authors
Abbas Pak*, pak@sci.sku.ac.ir
Department of Computer Sciences, Faculty of Mathematical Sciences, Shahrekord University, P. O. Box 115, Shahrekord, Iran.
Mohammad Reza Mahmoudimahmoudi.m.r@fasau.ac.ir
Department of Statistics, Fasa University, Fasa, Iran
*Corresponding author
Corresponding Author
Abbas Pakpak@sci.sku.ac.ir
Received 16 November 2016, Accepted 9 May 2017, Available Online 31 March 2018.
DOI
https://doi.org/10.2991/jsta.2018.17.1.9How to use a DOI?
Keywords
Imprecise data, Fuzzy information, Lomax distribution, Maximum likelihood estimation, Bayesian estimation
Abstract

Traditional statistical approaches for estimating the parameters of Lomax distribution have dealt with precise information. However, in real world situations, some information about an underlying system might be imprecise and are represented in the form of fuzzy information. In this paper, we consider the problem of estimating the parameters of Lomax distribution when the available observations are described by means of fuzzy information. We obtain the maximum likelihood estimate of the parameters by using the Newton-Raphson as well as the EM algorithm. We also provide an approximation namely, Tierney and Kadane’s approximation, to compute the Bayes estimates of the unknown parameters. The estimation procedures are discussed in details and compared via Monte Carlo simulations in terms of their estimated biases and mean squared errors. Finally, analysis of one data set is provided for the purpose of illustration.

Copyright
Copyright © 2018, the Authors. Published by Atlantis Press.
Open Access
This is an open access article under the CC BY-NC license (http://creativecommons.org/licences/by-nc/4.0/).

Download article (PDF)
View full text (HTML)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
17 - 1
Pages
122 - 135
Publication Date
2018/03
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.2018.17.1.9How to use a DOI?
Copyright
Copyright © 2018, the Authors. Published by Atlantis Press.
Open Access
This is an open access article under the CC BY-NC license (http://creativecommons.org/licences/by-nc/4.0/).

Cite this article

TY  - JOUR
AU  - Abbas Pak
AU  - Mohammad Reza Mahmoudi
PY  - 2018
DA  - 2018/03
TI  - Estimating the parameters of Lomax distribution from imprecise information
JO  - Journal of Statistical Theory and Applications
SP  - 122
EP  - 135
VL  - 17
IS  - 1
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.2018.17.1.9
DO  - https://doi.org/10.2991/jsta.2018.17.1.9
ID  - Pak2018
ER  -